I am looking to understand why I am getting a reaction under my armpits to a "natural" deodorant that I just started using, and if there is something I can do (other than stop using the product) to help this along. See the info below.
I started to use a deodorant called lifestinks that contains the following ingredients: sodium bicarbonate, tea tree oil and lavender or cedarwood oil.. After a few days, my wife and I both developed contact dermatits under our arms. I was told by the owner of the company that basically it was all of the toxins in my system that was causing the reaction and not the product. I should start to eat raw, etc, etc, etc. All I wanted was deodorant.
I'm interested in some dermatologists viewpoint on this all. The info below does not appear to be based in science, and I am not sure how this companies owners come to the following conclusions.
They stated in their note to me the follwoing:
From the Duggan sisters "I have become more and more convinced of three things. These individuals are either:
1. Taking pharmaceutical medications that are making their bodies toxic; or they have needed to in the past and those substances are still trapped within the lymph.
2. They have an active outbreak of candida albicans imbalance (yeast, mold, whatever terminology you like) or have had this in the past and it is rearing its ugly head.
3. Or, they have parasites and parasites just can’t stand tea tree. Yep, parasites are no longer relegated to the third world. A generation of folks eating highly processed and toxic foods now have stomachs deficient in the hydrochloric acid necessary to kill the parasites we are all exposed to each and every day. "
From a medical standpoint, that does not appear to make sense to me. Any dematologists out there, please give your opinions.
From the symptoms it can be irritant contact dermatitis to the deos. Irritant dermatitis, the most common type of contact dermatitis, involves inflammation resulting from contact with acids, alkaline materials such as soaps and detergents, cosmetics, or other chemicals.
Avoid using any lotions and creams for the meantime. Wash the area with a mild cleanser with moisturizing properties like Cetaphil. Pat it dry. Then apply a good hypoallergenic moisturizer over the area and see if this improves. If the symptoms still persist then you can apply mild steroid and take antihistaminic like Claritin or Benadryl( may cause drowsiness) for the itching.
If the irritation persists then please get it evaluated from a dermatologist. It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Thanks Dr Kaur. I am basically following your advice. I have not given up on the other deodorant yet. I am going back and forth between my old deodorant and this new one. Everytime the new deodorant starts to irritate me, I lay off of it for a couple of days and it calms down. I am hoping the body will adjust to it. We will see.
Thanks again. I will let you know how this is going in a couple of weeks.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST